Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 48, NWS Northern Indiana

May 24, 2012

NWS Northern Indiana issued this small craft advisory at May 24, 2012, 4:39 AM EDT. It took effect at May 24, 2012, 11:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 24, 2012, 4:39 AM EDT (08:39 UTC)
In effect from
May 24, 2012, 11:00 AM EDT
Expired
May 25, 2012, 4:00 AM EDT
In force
17 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

956 
WHUS73 KIWX 240839
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 AM EDT THU MAY 24 2012

LMZ043-046-241645-
/O.NEW.KIWX.SC.Y.0048.120524T1500Z-120525T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
439 AM EDT THU MAY 24 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 AM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING
TO 4 AM EDT FRIDAY. 

* WINDS: SOUTH WINDS INCREASING TO 20 TO 25 KNOTS BY MIDDAY. GUSTS
  TO 30 KNOTS THIS AFTERNOON INTO EARLY TONIGHT. WINDS VEERING
  SOUTHWEST OVERNIGHT WHILE DIMINISHING TO 15 TO 25 KNOTS.

* WAVES: BUILDING TO 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
990 
WHUS73 KIWX 241431
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 AM EDT THU MAY 24 2012

LMZ043-046-242245-
/O.CON.KIWX.SC.Y.0048.120524T1500Z-120525T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1031 AM EDT THU MAY 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY. 

* WINDS: SOUTH WINDS INCREASING TO 20 TO 25 KNOTS. GUSTS TO 30
  KNOTS THIS AFTERNOON INTO EARLY TONIGHT. WINDS VEERING SOUTHWEST
  OVERNIGHT WHILE DIMINISHING TO 15 TO 25 KNOTS.

* WAVES: BUILDING TO 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
275 
WHUS73 KIWX 241934
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
334 PM EDT THU MAY 24 2012

LMZ043-046-250345-
/O.CON.KIWX.SC.Y.0048.000000T0000Z-120525T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
334 PM EDT THU MAY 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY. 

* WINDS: SOUTH WINDS 20 TO 25 KNOTS. GUSTS TO 30 KNOTS INTO EARLY
  TONIGHT. WINDS VEERING SOUTHWEST OVERNIGHT WHILE DIMINISHING TO
  15 TO 25 KNOTS.

* WAVES: BUILDING TO 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
926 
WHUS73 KIWX 250231
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 PM EDT THU MAY 24 2012

LMZ043-046-250800-
/O.CON.KIWX.SC.Y.0048.000000T0000Z-120525T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1031 PM EDT THU MAY 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY. 

* WINDS: SOUTH WINDS 20 TO 25 KNOTS. GUSTS TO 30 KNOTS INTO EARLY
  TONIGHT. WINDS VEERING WEST 10 TO 15 MPH LATE.

* WAVES: 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
457 
WHUS73 KIWX 250751
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
351 AM EDT FRI MAY 25 2012

LMZ043-046-250900-
/O.EXP.KIWX.SC.Y.0048.000000T0000Z-120525T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
351 AM EDT FRI MAY 25 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING...

SOUTH WINDS WILL SHIFT TO THE WEST TOWARD SUNRISE AND CONTINUE TO
DIMINISH IN SPEED. THEREFORE...THE SMALL CRAFT ADVISORY WILL BE
ALLOWED TO EXPIRE AT 4 AM EDT.

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 24, 2:10 AM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 24, 2:10 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
210 AM EDT THU MAY 24 2012

.AVIATION...
VFR CONDS XPCD THROUGH THE PD WITH WIND BCMG INCRS FACTOR. STRONG
HEATING/STRENGTHENING PREFRONTAL PRES GRADIENT TO ALLOW SRLY WINDS
TO STRENGTHEN BY MID/LATE AM WITH STRONG SFC-8H LAPSE RATES
PROMOTING MOMENTUM XFER OF SIG HIR GUSTS...SPCLY INVOF KSBN. SOME
CONCERN FOR PARTIAL DECOUPLING AFTR SUNSET WITH INCRS IN MECHANICAL
TURBULENCE/LLWS AS NRN IN TO BE ON SRN FRINGE OF STRONG 2KFT JETMAX.

&&

.SHORT TERM... /TONIGHT THROUGH THURSDAY NIGHT/

DRY AIRMASS IN PLACE ACROSS MUCH OF THE FORECAST AREA WITH THE
EXCEPTION OF AREAS AROUND AND SE OF FT WAYNE WHERE PLUME OF MSTR HAS
STREAMED NW...ALLOWING FOR SCT-BKN CU DEVELOPMENT. CU SHOULD QUICKLY
DISSIPATE BY EARLY EVENING WITH ONLY SOME PASSING HIGH CLOUDS MOVING
IN FROM THE WEST AND NORTH. OVERNIGHT LOWS WILL BE A GOOD 10 DEGREES
OR MORE WARMER TONIGHT COMPARED TO LAST NIGHT WITH READING IN THE
MID 50S TO NEAR 60.

WARMER OVERNIGHT TEMPS COMBINED WITH SURGE OF WAA AHEAD OF LOW
PRESSURE...WILL ALLOW FOR A HOT DAY ACROSS THE REGION. DID GENERAL
MIX DOWN THROUGH 800 MB TO YIELD HIGHS IN THE UPPER 80S TO LOWER
90S. WITH DEWPTS REMAINING IN THE 50S TO NEAR 60...HEAT INDICES
SHOULD NOT POSE ANY GREAT CONCERN. THE STRONG MIXING WILL ALLOW FOR
SOME GUSTY WINDS DURING THE AFTERNOON.

LONG WAVE TROUGH WILL SWING INTO THE WESTERN PARTS OF THE AREA THURS
NGT INTO FRIDAY. MODELS STILL VARYING ON TIMING OF THIS FEATURE
WHICH WILL BE DAMPENING OUT AS BEST DYNAMICS AND FLOW WILL PUSH WELL
NORTH. ALL MODELS BRING IN A QUICK SURGE OF 60+ DEWPTS RIGHT AHEAD
OF THE FRONTAL BOUNDARY. THIS WOULD NORMALLY SPELL OUT AT LEAST A
DECENT CHANCE OF SHOWERS AND STORMS. HOWEVER...WITH DRY PATTERN IN
PLACE...LESS THAN FAVORABLE TIMING IN THE LATE THURS NGT/EARLY
FRIDAY TIME FRAME AND QUESTION AS TO DEPTH OF THE MSTR...WILL LEAVE
POPS AS IS. COULD ARGUE A 6 TO 9 HOUR SHIFT IN POPS WOULD BE
WARRANTED...BUT WILL WAIT AND SEE IF MODELS COME INTO AGREEMENT.
LOWS WILL BE IN THE MID TO UPPER 60S.

&&

.LONG TERM...FRIDAY THROUGH TUESDAY...
12Z RAOB AND WATER VAPOR IMAGERY DEPICTING LEADING EDGE OF STRONG
JET DYNAMICS COMING ONSHORE IN THE PACIFIC NORTHWEST TODAY. THIS
FEATURE WILL EJECT SHORT WAVE ENERGY AROUND THE BASE OF UPPER TROUGH
UP INTO THE NORTHERN GREAT LAKES REGION BY THE BEGINNING OF THE LONG
TERM PERIOD. RESULTING SFC LOW DEVELOPMENT WILL DRAG A WEAK COLD
FRONT INTO THE AREA ON FRIDAY. LATEST MODEL TRENDS ARE SUGGESTING A
POSSIBLE QUICKER SOLN AND BRING FRONTAL BOUNDARY THROUGH THURSDAY
NIGHT/FRIDAY MORNING...WILL CONTINUE TO MONITOR FOR BETTER CONSENSUS
BEFORE ADJUSTING TIMING IN THE CURRENT FCST. EITHER WAY BEST FORCING
TO BE WELL NORTH OF THE FORECAST AREA AND BETTER GULF MOISTURE TO
REMAIN DIVERTED TO THE SOUTHWEST AND COULD RESULT IN CONTINUED DRY
PATTERN AND SPLIT PRECIP DEVELOPMENT TO THE NORTH IN BETTER DYNAMICS
AND SOUTH IN BETTER MOISTURE...SO SMALL/SLIGHT CHANCE POPS CURRENTLY
IN GRIDS ARE IN LINE WITH THIS THINKING. HOT AND DRY CONDITIONS IN
STORE FOR THE WEEKEND AS FRONTAL BOUNDARY LIFTS BACK NORTH...ALL
UPPER DYNAMICS DETACHED WELL TO THE NORTH OF THIS SFC BOUNDARY AND
EXPANSIVE 590+ UPPER RIDGE WILL BE CENTERED OVER TN VALLEY SO HAVE
OPTED TO TAKE SLIGHT CHANCE POPS OFFERED BY ALLBLEND DOWN TO NO
MENTION OF PRECIP ON SATURDAY. SUNDAY LOOKING TO BE THE WARMEST IN
THE PERIOD...500MB RIDGE AND 850MB THERMAL RIDGE OVER THE AREA
SHOULD HAVE TEMPS IN THE LOW TO MID 90S. MEDIUM RANGE MODELS
TRENDING TOWARD A DEAMPLIFICATION OF THE UPPER LEVEL PATTERN DAYS
5-7 WHICH WILL OFFER A LITTLE MORE HOPE FOR PRECIP WITH NEXT FRONT
THAT WILL APPROACH THE AREA ON MEMORIAL DAY. PRECIP CHANCES LINGER
INTO TUESDAY BEFORE HIGH PRESSURE BUILDS IN BEHIND FRONT BRINGING
DRY CONDITIONS AND COOLER AIRMASS WITH TEMPS BACK CLOSE TO NORMAL BY
THE END OF THE PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...FISHER
LONG TERM...LOGSDON
AVIATION...MURPHY
Hazardous weather outlook, May 23, 8:35 AM EDT, 20 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
835 AM EDT WED MAY 23 2012

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-240930-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
520 AM EDT WED MAY 23 2012 /420 AM CDT WED MAY 23 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT ESPECIALLY
ALONG AND NORTH OF ROUTE 6.

EXPECT HOT AND HUMID CONDITIONS THROUGH THE HOLIDAY WEEKEND.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-240930-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
520 AM EDT WED MAY 23 2012 /420 AM CDT WED MAY 23 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS AN INCREASED RISK OF RIP CURRENTS ON THURSDAY AND
THURSDAY EVENING.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...
ESPECIALLY ALONG AND NORTH OF ROUTE 6.

EXPECT HOT AND HUMID CONDITIONS THROUGH THE HOLIDAY WEEKEND.

THERE IS A CHANE OF THUNDERSTORMS AGAIN MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-240930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
520 AM EDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS AN INCREASED RISK OF RIP CURRENTS ON THURSDAY AND
THURSDAY EVENING.

STRONG SOUTH WINDS MAY CREATE A HAZARD FOR SMALL CRAFT THURSDAY
AND THURSDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AND THEN
AGAIN MONDAY AND TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 4:41 AM EDTRip Current StatementIWX23 hr

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.